MAUDE Adverse Event Report: HOLOGIC, INC. ATEC SAPPHIRE 100; VACUUM ASSISTED CORE BIOPSY DEVICE

HOLOGIC, INC. ATEC SAPPHIRE 100; VACUUM ASSISTED CORE BIOPSY DEVICE
Model Number ATEC SAPPHIRE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.If the device is returned and evaluation completed, a supplemental medwatch will be filed.Appropriate term: air injection (soft tissue).
 
Event or Problem Description
This is the first of two reports related to one event.The second report is filed under 1222780-2020-00143.It was reported that during the biopsy, air was pushed into the breast and it traveled up toward the patient neck.The procedure was aborted.An x-ray was performed but came back unremarkable.The biopsy was not completed.No additional details available.
 
Additional Manufacturer Narrative
The reported console was received by hologic for investigation.A visual inspection, testing, and dhr review was completed with no problems found, the console passed all testing.We are unable to establish a relationship between the device and the issue reported.

Brand Name
ATEC SAPPHIRE 100
Common Device Name
VACUUM ASSISTED CORE BIOPSY DEVICE
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key10744423
Report Number1222780-2020-00142
Device Sequence Number11706551
Product Code KNW
UDI-Device Identifier15420045504028
UDI-Public(01)15420045504028(11)90621
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE
Device Catalogue NumberATEC SAPPHIRE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;